×

Singular solitons and indefinite metrics. (English. Russian original) Zbl 1248.34132

Dokl. Math. 83, No. 1, 56-58 (2011); translation from Dokl. Akad. Nauk 436, No. 3, 302-305 (2011).
It is well known that the differential equation \(L \Psi := - \Psi'' + u(x) \Psi = \lambda \Psi\) with \(\lambda \in {\mathbb C}\) leads to eigenfunction expansion theorems if \(u\) is an \(L^1\)-function. The situation is more involved if the real potential \(u\) has singularities. The present paper presents a function theoretic approach to potentials \(u\) which are \(C^\infty\)-smooth outside isolated singularities \(x_j\) and meromorphic in a neighbourhood of \(x_j\).
Two different types of potentials are considered: a) singular finite-gap potentials when \(u\) is periodic (i.e. \(u(x + T) = u(x)\)) and b) singular solitons when \(u(x) \rightarrow 0\) as \(|x| \rightarrow \infty\). The inner product \(\langle \Psi_1, \Psi_2 \rangle = \int_0^T \Psi_1(x) \overline{\Psi_2}(\overline{x}) \, dx\) in case a) and \(\langle \Psi_1, \Psi_2 \rangle = \int_{-\infty}^{\infty} \Psi_1(x) \overline{\Psi_2}(\overline{x}) \, dx\) in case b) is considered on the space \({\mathcal F}_{(X)}\) of \(C^\infty\)-smooth functions outside singularities in \(x_j\). It is observed that it has finitely many negative squares and its number is calculated. However, the associated Pontrjagin space topology seems to be not used in the following.
Two expansion theorems for \({\mathcal F}_{(X)}\) are obtained with a function representation in terms of a series in case a) and in terms of an integral plus finitely many terms in case b). It is mentioned that a certain representation of a rational solution of the Korteweg-de Vries equation \(u_t = 6u u_x - u_{xxx}\) plays an important role in the proofs of the theorems which are not presented in the paper.

MSC:

34L10 Eigenfunctions, eigenfunction expansions, completeness of eigenfunctions of ordinary differential operators
35Q51 Soliton equations
46C20 Spaces with indefinite inner product (Kreĭn spaces, Pontryagin spaces, etc.)
35Q53 KdV equations (Korteweg-de Vries equations)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] P. G. Grinevich and S. P. Novikov, Usp. Mat. Nauk 64(4), 45–72 (2009).
[2] V. A. Arkad’ev, A. G. Pogrebkov, and M. K. Polivanov, Zap. Nauchn. Sem. LOMI 133, 17–37 (1984).
[3] I. M. Krichever, Usp. Mat. Nauk 44(2), 121–184 (1989).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.